Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 120, NWS New Orleans, LA

May 11, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 11, 2021, 9:08 PM CDT for Harrison County, Mississippi. It took effect at May 12, 2021, 11:06 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 9:08 PM CDT (02:08 UTC)
In effect from
May 12, 2021, 11:06 AM CDT
Expired
May 15, 2021, 7:00 PM CDT
In force
3 days
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River above Gulfport (GLFM6). The gauge peaked at 10.03 ft at May 12, 2021, 10:00 PM CDT.

actionminormoderate51005/1205/1305/1405/1505/1605/17
Action stage
7 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

071 
WGUS44 KLIX 120208
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
908 PM CDT Tue May 11 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Wolf River Above Gulfport affecting Harrison County.


MSC047-122015-
/O.NEW.KLIX.FL.W.0120.210512T1606Z-210516T0000Z/
/GLFM6.1.ER.210512T1606Z.210513T1200Z.210515T1800Z.NO/
908 PM CDT Tue May 11 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Wolf River Above Gulfport.
* From Wednesday morning to Saturday evening.
* At 8:45 PM CDT Tuesday the stage was 5.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late tomorrow 
  morning to 9.5 feet early Thursday afternoon. It will fall below 
  flood stage Saturday evening.
* Impact...At 9.0 feet, Bells Ferry Road will be impassable with 
  deep water on the east bridge approach.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$
5 follow-up statements
434 
WGUS84 KLIX 121527
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1027 AM CDT Wed May 12 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

...The Flood Warning continues for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.


MSC047-130930-
/O.EXT.KLIX.FL.W.0121.210512T1527Z-210514T1800Z/
/LYMM6.1.ER.210512T1215Z.210513T0000Z.210514T1200Z.NO/
1027 AM CDT Wed May 12 2021

...The Flood Warning is now in effect until early Friday afternoon...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* From this morning to Friday afternoon.
* At 8:45 AM CDT Wednesday the stage was 12.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise to 15.0 feet this evening. 
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

MSC047-130930-
/O.EXT.KLIX.FL.W.0120.210512T1643Z-210515T0800Z/
/GLFM6.1.ER.210512T1643Z.210513T1200Z.210515T0200Z.NO/
1027 AM CDT Wed May 12 2021

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until late Friday night.
* At 8:45 AM CDT Wednesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late this morning 
  to 9.5 feet early Thursday afternoon.
* Impact...At 9.0 feet, Bells Ferry Road will be impassable with 
  deep water on the east bridge approach.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

JFL
801 
WGUS84 KLIX 121932
FLSLIX

Flood Statement
National Weather Service New Orleans LA
232 PM CDT Wed May 12 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.


MSC047-131345-
/O.EXT.KLIX.FL.W.0120.000000T0000Z-210515T0224Z/
/GLFM6.1.ER.210512T1554Z.210513T0600Z.210514T2024Z.NO/
232 PM CDT Wed May 12 2021

...The Flood Warning is now in effect until late Friday evening...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until Friday evening.
* At 1:45 PM CDT Wednesday the stage was 8.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise to 10.0 feet late tonight.
* Impact...At 10.0 feet, Bells Ferry Road will be closed within a 
  mile of the bridge as the road will be covered by swift moving 
  river current.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

JFL
000 
WGUS84 KLIX 130045
FLSLIX

Flood Statement
National Weather Service New Orleans LA
745 PM CDT Wed May 12 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.


MSC047-131845-
/O.EXT.KLIX.FL.W.0120.000000T0000Z-210515T1100Z/
/GLFM6.1.ER.210512T1554Z.210513T0600Z.210515T0500Z.NO/
745 PM CDT Wed May 12 2021

...The Flood Warning is now in effect until Saturday morning...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until Saturday morning.
* At 6:45 PM CDT Wednesday the stage was 9.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise to 10.0 feet tonight, then fall 
  below flood stage early Saturday morning.
* Impact...At 10.0 feet, Bells Ferry Road will be closed within a 
  mile of the bridge as the road will be covered by swift moving 
  river current.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$
373 
WGUS84 KLIX 131710
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1210 PM CDT Thu May 13 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 215 AM CDT.

&&


MSC047-140715-
/O.EXT.KLIX.FL.W.0120.000000T0000Z-210514T0712Z/
/GLFM6.1.ER.210512T1554Z.210513T0800Z.210514T0112Z.NO/
1210 PM CDT Thu May 13 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until late tonight.
* At 9:45 AM CDT Thursday the stage was 9.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will oscillate above flood stage with a 
  maximum value of 9.0 feet this afternoon. It will fall below flood 
  stage this evening.
* Impact...At 9.0 feet, Bells Ferry Road will be impassable with 
  deep water on the east bridge approach.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

MW
205 
WGUS84 KLIX 140113
FLSLIX

Flood Statement
National Weather Service New Orleans LA
813 PM CDT Thu May 13 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning.

&&


MSC047-141200-
/O.EXT.KLIX.FL.W.0120.000000T0000Z-210514T1200Z/
/GLFM6.1.ER.210512T1554Z.210513T0800Z.210514T0600Z.NO/
813 PM CDT Thu May 13 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until Friday morning.
* At 7:45 PM CDT Thursday the stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage overnight tonight 
  then fall to 4.5 feet on Tuesday.
* Impact...At 9.0 feet, Bells Ferry Road will be impassable with 
  deep water on the east bridge approach.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

BL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 2:50 PM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, May 11, 2:50 PM CDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
250 PM CDT Tue May 11 2021

.SHORT TERM...
Biggest forecast concern in the short term is the ongoing heavy
rain. Current rainfall totals have been widespread amounts of
4-5 inches and with swaths of 8-10 inches especially on the south
shore. Unfortunately, we already have high PW with our 12z
sounding showing 1.8 inches which looking at SPC's sounding
climatology is very moist for this time of year. Moist air
advection will continue and the environment continues to be
favorable for thunderstorm development with plenty of CAPE. A
stalled boundary has been draped right along the Louisiana coast.
Storms have been firing off on this boundary. We currently are in
a lull in terms of rainfall but expect more rounds later tonight
and tomorrow. Because of the potential for flash flooding, will
be keeping the current flash flood watch through tomorrow 18z.
Depending on how the evolution of the thunderstorm development
goes Wednesday morning, an extension into Thursday may be needed.
This wet period should begin to taper off on land Thursday as the
boundary pushes offshore.

.LONG TERM (Friday and beyond)...
Once we get out of the short term, we get a break from all the
rain Friday and Saturday and offshore flow will help flush some of
the excess rain out.   An upper level low will close off around
northern California and slowly trek southeastward and a shortwave.
Rain will return to the area starting Monday of next week.
Guidance mostly agrees on decent PoPs Monday through Wednesday but
the agreement diverges on exact timing and potential amounts so
left the NBM for now.

&&

.AVIATION...
Visibilities and ceilings have widely varied due to
thunderstorms in the area. The thunderstorms are scattered for the
most part, but some training convection may cause a specific
terminal to be impacted for several hours. Any terminal impacted
by a thunderstorm could have ceilings under 1000 feet,
visibilities reduced to 1 mile and wind gusts up to 50 knots.
There will be some breaks in the afternoon but will pick up again
especially after 06z Wednesday.

&&

.MARINE...
Onshore flow of around 10 knots will remain through tomorrow then
will switch over to offshore. Showers and thunderstorms will be
possible with strong and erratic winds possible in the strongest
thunderstorms. Once the front clears the nearshore coastal waters,
winds will remain relatively light until late Thursday into
Friday then bump up to around 15 knots. It will then begin to
slack again and move back to southeasterly flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  74  57  75 /  70  70  40  10
BTR  67  77  60  77 /  70  80  30  10
ASD  67  79  62  77 /  80  80  50  20
MSY  71  79  67  77 /  70  80  50  20
GPT  67  79  62  75 /  70  70  60  30
PQL  66  79  61  75 /  70  70  60  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

GM...Flash Flood Watch through Wednesday afternoon for GMZ530.

MS...Flash Flood Watch through Wednesday afternoon for MSZ068>071-077-
     080>082.

GM...&&

BL

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:10 PM CDTRiver Flood WarningLIXHarrison60 hr
May 11, 10:31 PM CDTFlash Flood WarningLIXAmite, Wilkinson3 hr
May 12, 12:16 AM CDTFlash Flood WarningLIXPike3 hr
May 12, 2:53 AM CDTSevere Thunderstorm WarningLIXHancock24 min
May 12, 3:26 AM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson11 min
May 12, 3:37 AM CDTFlash Flood WarningLIXHarrison, Jackson71 min
May 12, 9:24 AM CDTRiver Flood WarningLIXPike, Walthall45 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.